| Model Number |
245412 |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/02/2021
Type of Reportable Event
Malfunction
Event or Problem Description
A facility reported a foreign body was found in a surgical pattie (id 245412) before a procedure.The procedure was completed with a replacement product.No patient injury reported and the event did not led to surgical delay.
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Additional information received indicating the product was not used in a patient.The defect (foreign body/black spots) was found on the pattie, no other defect.
Event or Problem Description
N/a.
Additional Manufacturer Narrative
Additional information received: foreign body was found after opening while preparing for initial count.
Additional Manufacturer Narrative
Additional information received: 1) describe the inspection process upon receipt of bulk surgical patties ¿ incoming inspection is performed on a ¿for cause¿ basis.No incoming inspection was performed on the complaint product/lot.2) what is the storage time & conditions once the bulk surgical patties are inspected ¿ no incoming inspection was performed.Product is stored in general warehouse environment with daily temp monitoring performed.No gas powered material handling equipment.Dock doors must remain closed when not in use.3) describe the kitting process these bulk surgical patties undergo ¿ product is placed inside the presource kit in the supplied integra packaging.4) describe the post sterile release for this lot in particular ¿ no deviations occurred.5) have there been any significant changes in personnel in any of these processes where there could have been a missed step and/or lapse in procedure? ¿ no changes.
Additional Manufacturer Narrative
The surgical patties (id 245412) was returned for evaluation.Device history record (dhr) - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - the pattie/strip unit was inspected using the unaided eye.Black spots were confirmed to be present on the units returned.Further testing was performed through a third party laboratory, and through testing and processing, it was determined that the lab could not identify what was present on the surgical pattie.The complaint could be verified through failure analysis.The complaint was confirmed in the complaint investigation.Integra lifesciences complaint investigator reached out to cardinal health, since cardinal health is the company which purchases these patties for their kits.Cardinal health is responsible for properly storing, inspecting, packaging, and sterilizing this product in their kits.Cardinal health indicated that the bulk, non-sterile surgical patties for this lot were received and not inspected, as inspections are performed on a ¿for cause¿ basis.This product was stored in general warehouse conditions with daily temperature monitoring, but no controls in place.The product is kitted into the presource kits and put through sterilization.It was reported by cardinal health that no deviations occurred at post sterile release for their final kits.The bulk surgical patties are susceptible to moisture and organisms in the general environment since they are distributed from integra as non-sterile goods.Since this product is sent to cardinal health non-sterile and was stored in general warehouse conditions without an incoming inspection of the lot, it is likely that the contamination occurred after manufacturing and distribution from integra lifesciences, and prior to kitting and sterilization at cardinal health.Currently the complaint issue does not represent an adverse trend, however the issue will continue to be monitored and trended through the complaint evaluation process.Additional information received: was the spot confirmed to be viable mold, or was it non-viable particulate? once the terminal sterilization process for the convenience kits is completed, sterility of the kit would only be maintained as long as the kit was stored properly and the outer sterilization barrier pouch remained intact and unbreached.Breach of the packaging post sterilization could result in mold growth on a product.If the potential mold spot was present on the component product prior to arrival and sterilization at cardinal health, then the mold would be sterilized in the terminal process, but the physical particulate would still remain even though it would no longer be viable.
Event or Problem Description
N/a.